MAUDE Adverse Event Report: MICROVENTION, INC. LVIS EVO; INTRACRANIAL COIL-ASSIST STENT

MICROVENTION, INC. LVIS EVO; INTRACRANIAL COIL-ASSIST STENT
Model Number LEV3024-PMA
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.Imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.  .
 
Event or Problem Description
As reported: physician was doing an sac of an mca aneurysm with lvis evo.During lvis evo deployment, physician attempted to re-sheath device for repositioning and could not re-sheath device.Physician was able to bring up the sofia catheter for support and bring the headway 17 advanced microcatheter into the sofia where he was able to re-sheath the lvis evo.Physician completed case with a new lvis evo and a new headway 17 without incident.Patient is stable, no adverse events noted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: model number in d4 was corrected.Items returned for investigation: stent, pusher, microcatheter items not returned for investigation: introducer the pusher was returned advanced into the microcatheter.The stent was advanced out of the microcatheter and fully retracted without resistance during the investigation.The pusher was retrieved from the microcatheter and was found to be bent at the body coil.Imaging review, md: three radiographic images are provided.They were taken of the monitor with a cell phone and are of medium quality.They are not labeled as to time or date.Image 1: ap oblique working projection single shot image with no contrast.A distal access catheter (dac) is positioned in the expected position of the distal cavernous ica.There is a micro catheter in the m1 middle cerebral artery and an lvis evo is beginning to be deployed.Image 2: ap oblique working projection (slightly different than image 1) with no contrast.Same as image 1, but the dac has been advanced to the expected position of the supraclinoid ica.Image 3: ap oblique working projection single shot image with no contrast.Same as image 2.These images do not explain why the stent could not be resheathed.The investigation of the returned stent system found that the stent did not experience resistance when advancing from or retracting into the returned microcatheter during functional testing.The pusher was found bent at the body coil after retrieval from the microcatheter; however, this did not contribute to resistance during the investigation.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
LVIS EVO
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19280685
Report Number2032493-2024-00369
Device Sequence Number12674767
Product Code QCA
UDI-Device Identifier00842429117798
UDI-Public(01)00842429117798(11)231116(17)261031(10)0000458708
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLEV3024-PMA
Device Lot Number0000458708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA, HEADWAY 17.
Patient SexFemale